Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 13, 2015, 6:46 PM MST for Cochise County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2015, 6:46 PM MST (01:46 UTC)
- Expired
- Jul 13, 2015, 8:45 PM MST
- In force
- 119 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 120 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306
WGUS55 KTWC 140146
FFWTWC
AZC003-140345-
/O.NEW.KTWC.FF.W.0006.150714T0146Z-150714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
646 PM MST MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN COCHISE COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 845 PM MST
* AT 644 PM MST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A THUNDERSTORM PRODUCING HEAVY RAIN OVER RUCKER CANYON. AN
AUTOMATED GAUGE AT RUCKER CANYON INDICATED OVER AN INCH OF RAIN IN
15 MINUTES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUCKER CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...ROADS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING
SPOTS.
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID WASHES...
STREAMS OR CANYONS.
&&
LAT...LON 3183 10929 3171 10921 3161 10953 3185 10954
$$
MOLLERE2 follow-up statements
355 WGUS75 KTWC 140202 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 702 PM MST MON JUL 13 2015 AZC003-140345- /O.CON.KTWC.FF.W.0006.000000T0000Z-150714T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 702 PM MST MON JUL 13 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR SOUTHEASTERN COCHISE COUNTY... AT 656 PM MST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS HAVE PRODUCED HEAVY RAIN OVER RUCKER CANYON IN EAST CENTRAL COCHISE COUNTY. AN AUTOMATED RAIN GAUGE AT RUCKER CANYON INDICATED THAT 1.8 INCHES OF RAIN HAD FALLEN AT THAT LOCATION IN ABOUT 20 MINUTES. RAPIDLY FLOWING WATER WILL FLOW DOWN RUCKER CANYON AND WILL LIKELY AFFECT PORTIONS OF RUCKER CANYON ROAD AND POSSIBLY N. TEX CANYON ROAD. FLASH FLOODING IS EXPECTED AS THIS VERY HEAVY AMOUNT OF RAIN IN SUCH A SHORT PERIOD OF TIME COMES RUSHING DOWN THE CANYON. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RUCKER CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3183 10929 3171 10921 3161 10953 3185 10954 $$ MOLLERE
970 WGUS75 KTWC 140344 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 844 PM MST MON JUL 13 2015 AZC003-140351- /O.EXP.KTWC.FF.W.0006.000000T0000Z-150714T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 844 PM MST MON JUL 13 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COCHISE COUNTY WILL EXPIRE AT 845 PM MST... THE HEAVY RAIN THAT OCCURRED OVER RUCKER CANYON HAS ENDED. HOWEVER...RAPIDLY FLOWING WATER WILL CONTINUE FOR ANOTHER HOUR OR SO. A SMALL STREAM FLOOD ADVISORY CONTINUES THROUGH 1015 PM MST FOR THE SAME AREA...AS WELL AS AREAS FARTHER NORTH. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 845 PM MST. LAT...LON 3183 10929 3171 10921 3161 10953 3185 10954 $$ MOLLERE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:45 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Jul 13, 2:45 PM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST MON JUL 13 2015 .SYNOPSIS...EXPECT SOME STORMS TO LAST INTO THE OVERNIGHT HOURS TONIGHT...OTHERWISE ADEQUATE MOISTURE WILL MAINTAIN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. ADDITIONAL MOISTURE FROM HURRICANE DOLORES WILL LIKELY ENHANCE RAINFALL CHANCES BY SATURDAY. NEAR NORMAL DAYTIME TEMPERATURES WILL PREVAIL THROUGH THURSDAY FOLLOWED BY RELATIVELY COOLER TEMPERATURES FRIDAY INTO SUNDAY. && .DISCUSSION...STILL A MOIST SOUTHERLY FLOW IN PLACE ACROSS SOUTHEAST ARIZONA...ALTHOUGH WE'RE STARTING TO VEER A LITTLE IN MID LEVELS WITH A WESTERLY COMPONENT CREEPING IN. H7 AND BELOW KEEPING UP WITH THE MOISTURE NICELY AND IMMEDIATELY UPSTREAM FROM THE SOUTHWEST IS STILL MOIST FOR NOW. STILL SEEING PRECIPITABLE WATER VALUES IN THE 1.1 TO 1.4 INCH RANGE. WE HAVE HAD MORE CONVECTIVE INHIBITION TO OVERCOME TODAY ALONG WITH A LITTLE WEAKER SHEAR. THIS HAS KEPT THE STORMS GENERALLY HUGGING THE MOUNTAINS SO FAR. WITH CIRRUS SHIELDS CUTTING OFF HEATING IN MANY LOCATIONS BEFORE THE CONVECTIVE INHIBITION CAN BE OVERCOME WE MAY END UP WITH LESS VALLEY COVERAGE. THAT WILL LEAVE ELEVATED UNTAPPED CONVECTIVE POTENTIAL LATER THIS AFTERNOON AND THIS EVENING...VULNERABLE TO ANY WEAK IMPULSE OR OUTFLOW THAT COMES ALONG. ALL HOPE IS NOT GONE FOR VALLEYS IN THE NEXT COUPLE OF HOURS AS WE WATCH THE UNORGANIZED OUTFLOWS FROM HIGHER TERRAIN. THAT ALSO BRINGS US TO THE ACTIVITY IN NORTHERN SONORA WHICH IS STILL EXPECTED TO EXERT INFLUENCE INTO OUR AREA IN THE FORM OF OUTFLOWS AND A REMNANT WEAKENING MESOSCALE CONVECTIVE CIRCULATION DUE SOUTH OF COCHISE COUNTY. WITH THIS IN MIND WE WILL KEEP THE CHANCE OF PRECIP GOING LATER INTO THE OVERNIGHT HOURS TONIGHT. EVEN AS WE GAIN THE MID LEVEL WESTERLY COMPONENT THE NEXT COUPLE OF DAYS...WE SHOULD STILL HAVE ENOUGH MOISTURE FOR A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY NEAR THE INTERNATIONAL BORDER AND MOUNTAIN LOCATIONS. DOLORES IS NOW A HURRICANE ABOUT 190 MILES SOUTHWEST OF MANZANILLO MEXICO...AND IS EXPECTED TO BECOME A MAJOR HURRICANE ON WEDNESDAY AS SHE PUSHES TO A POSITION ABOUT 150 MILES SOUTH OF THE BAJA PENINSULA. POSITIONING WILL BE GREAT TO HELP (ALONG WITH FAVORABLE LARGE SCALE FEATURES) PUSH ANOTHER LONG FETCH OF DEEP MOISTURE INTO OUR AREA BY FRIDAY AND SATURDAY. THIS WILL GIVE US AN ELEVATED CHANCE OF SHOWERS AND THUNDERSTORMS BY SATURDAY...BUT STILL A LOT OF DETAILS TO HAMMER OUT. RIGHT NOW SATURDAY IS LOOKING LIKE A BUSY TIME FOR SOUTHEAST AND SOUTH CENTRAL ARIZONA. && .AVIATION...VALID THRU 15/00Z. EXPECT SCATTERED -TSRA/-SHRA ACROSS THE AREA INTO THE EVENING HOURS. ISOLD -TSRA/-SHRA WILL THEN CONTINUE INTO TUESDAY MORNING WITH ANOTHER INCREASING CHANCE TUESDAY AFTERNOON. BRIEF WIND GUSTS GENERALLY AROUND 35-45 KTS WILL ACCOMPANY THE STRONGER TSRA THIS AFTERNOON AND EARLY THIS EVENING. CLOUD DECKS WILL GENERALLY BE AT 6- 12K FT AGL WITH PLENTY OF DEBRIS CLOUD OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEK. THE BULK OF THIS ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS WHEN BRIEF GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE MORE FAVORABLE. INCREASED MOISTURE FROM TROPICAL SYSTEM DOLORES SHOULD ENHANCE RAINFALL CHANCES BY THIS WEEKEND. OTHERWISE...GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL PREVAIL...WITH OCCASIONAL AFTERNOON GUSTS DUE TO STRONG DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN
In the hours before
Special weather statement, Jul 13, 1:52 PM MST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
152 PM MST MON JUL 13 2015
AZZ507-513-132115-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
152 PM MST MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE AND
NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 215 PM MST...
AT 148 PM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
HIGHWAY 82 SOUTH OF WHETSTONE...AS WELL AS THE ELGIN AREA...SHOWING
LITTLE MOVEMENT.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ELGIN AND PORTIONS OF HIGHWAY 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3162 11042 3160 11058 3169 11046 3182 11043
3182 11033
TIME...MOT...LOC 2048Z 213DEG 9KT 3175 11041
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Jul 13, 5:48 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 27 min |
| Jul 13, 7:17 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 14, 3:02 PM MST | Special Weather Statement | TWC | 43 min | |
| Jul 14, 3:30 PM MST | Special Weather Statement | TWC | 30 min | |
| Jul 14, 3:52 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 14, 3:53 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Jul 14, 4:04 PM MST | Special Weather Statement | TWC | Santa Cruz | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.